Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 7, NWS Fort Worth, TX

May 3, 201329 counties in Texas

NWS Fort Worth, TX issued this wind advisory at May 3, 2013, 3:50 AM CDT for 29 counties in Texas. It took effect at May 3, 2013, 9:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 3, 2013, 3:50 AM CDT (08:50 UTC)
In effect from
May 3, 2013, 9:00 AM CDT
Expired
May 3, 2013, 4:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
All 29 counties

Anderson County, TX, Bell County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WWUS74 KFWD 030850
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CDT FRI MAY 3 2013

TXZ092-031700-
/O.NEW.KFWD.WI.Y.0007.130503T1400Z-130503T2100Z/
/O.CON.KFWD.FZ.W.0004.130503T1000Z-130503T1400Z/
COOKE-
INCLUDING THE CITY OF...GAINESVILLE
350 AM CDT FRI MAY 3 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM.

* TIMING...WINDS ARE EXPECTED TO INCREASE LATER THIS MORNING AND
  CONTINUE TO BE GUSTY THROUGH MID AFTERNOON.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH
  WILL BE POSSIBLE.

* TEMPERATURE...DROPPING TO NEAR FREEZING BY SUNRISE AND WARMING
  THROUGH 9 AM.

* IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED TO PREVENT DAMAGE 
  FROM THIS LATE SEASON FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING THIS LATE IN THE SEASON MEANS FREEZING
TEMPERATURES ARE EXPECTED BEYOND THE NORMAL LAST FREEZE OF THE
SEASON. THESE CONDITIONS WILL HURT OR KILL SENSITIVE PLANTS.
RESIDENTS ARE ADVISED TO PROTECT TENDER VEGETATION. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

TXZ091-100>102-115>117-129-031400-
/O.CON.KFWD.FZ.W.0004.130503T1000Z-130503T1400Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...GORMAN
350 AM CDT FRI MAY 3 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...DROPPING TO NEAR FREEZING BY SUNRISE AND WARMING
  THROUGH 9 AM.

* IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED TO PREVENT DAMAGE 
  FROM THIS LATE SEASON FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING THIS LATE IN THE SEASON MEANS FREEZING
TEMPERATURES ARE EXPECTED BEYOND THE NORMAL LAST FREEZE OF THE
SEASON. THESE CONDITIONS WILL HURT OR KILL SENSITIVE PLANTS.
RESIDENTS ARE ADVISED TO PROTECT TENDER VEGETATION. 

&&

$$

TXZ093>095-103>107-118>123-133>135-145>148-158>162-174-175-031700-
/O.NEW.KFWD.WI.Y.0007.130503T1400Z-130503T2100Z/
GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-
DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-
HILL-NAVARRO-FREESTONE-ANDERSON-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...
POINT...EAST TAWAKONI...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
HILLSBORO...CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
350 AM CDT FRI MAY 3 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

* TIMING...WINDS ARE EXPECTED TO INCREASE AND BECOME GUSTY LATER
  THIS MORNING AND CONTINUE THROUGH MID AFTERNOON. WINDS WILL
  DIMINISH BY LATE AFTERNOON ACROSS THE REGION.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH
  CAN BE EXPECTED.

* IMPACTS...GUSTY WINDS MAY TOSS AROUND LOOSE OBJECTS AND MAKE
  DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

DUNN
3 follow-up statements
521 
WWUS74 KFWD 031357
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
857 AM CDT FRI MAY 3 2013

TXZ092-031700-
/O.EXP.KFWD.FZ.W.0004.000000T0000Z-130503T1400Z/
/O.CON.KFWD.WI.Y.0007.130503T1400Z-130503T2100Z/
COOKE-
INCLUDING THE CITY OF...GAINESVILLE
857 AM CDT FRI MAY 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* TIMING...WINDS ARE EXPECTED TO INCREASE THIS MORNING AND
  CONTINUE TO BE GUSTY THROUGH MID AFTERNOON.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 40 
  MPH WILL BE POSSIBLE. 

* IMPACTS...GUSTY WINDS MAY TOSS AROUND LOOSE OBJECTS AND MAKE
  DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

TXZ091-100>102-115>117-129-031500-
/O.EXP.KFWD.FZ.W.0004.000000T0000Z-130503T1400Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...GORMAN
857 AM CDT FRI MAY 3 2013

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES ACROSS THE REGION HAVE WARMED WELL ABOVE FREEZING AND
THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE.

$$

TXZ093>095-103>107-118>123-133>135-145>148-158>162-174-175-031700-
/O.CON.KFWD.WI.Y.0007.130503T1400Z-130503T2100Z/
GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-
DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-
HILL-NAVARRO-FREESTONE-ANDERSON-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...FORT WORTH...
ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...
WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...
POINT...EAST TAWAKONI...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
HILLSBORO...CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
857 AM CDT FRI MAY 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...WINDS ARE EXPECTED TO INCREASE AND BECOME GUSTY  THIS
  MORNING AND CONTINUE THROUGH MID AFTERNOON. WINDS WILL DIMINISH
  BY LATE AFTERNOON ACROSS THE REGION.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 40 
  MPH CAN BE EXPECTED. 

* IMPACTS...GUSTY WINDS MAY TOSS AROUND LOOSE OBJECTS AND MAKE 
  DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

82/JLD
377 
WWUS74 KFWD 031634
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 AM CDT FRI MAY 3 2013

TXZ092>095-103>107-118>123-133>135-145>148-158>162-174-175-032100-
/O.CON.KFWD.WI.Y.0007.000000T0000Z-130503T2100Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...
TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...KILLEEN...TEMPLE...
FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...
CENTERVILLE...JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...
FRANKLIN...CALVERT
1134 AM CDT FRI MAY 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MID
  AFTERNOON. 

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35
  MPH CAN BE EXPECTED. 

* IMPACTS...GUSTY WINDS MAY TOSS AROUND LOOSE OBJECTS AND MAKE 
  DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

82/JLD
319 
WWUS74 KFWD 032044
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT FRI MAY 3 2013

TXZ092>095-103>107-118>123-133>135-145>148-158>162-174-175-032145-
/O.EXP.KFWD.WI.Y.0007.000000T0000Z-130503T2100Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...
TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...KILLEEN...TEMPLE...
FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...
CENTERVILLE...JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...
FRANKLIN...CALVERT
344 PM CDT FRI MAY 3 2013

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

A FEW LOCATIONS ALONG AND EAST OF INTERSTATE 35 COULD CONTINUE
WITH WIND SPEEDS OF 20 TO 25 MPH AND GUSTS OF 30 TO 35 MPH THROUGH
5 PM...BUT OVERALL THE WIND SPEEDS ARE EXPECTED TO QUICKLY
DIMINISH. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM.

$$

82/JLD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 3, 3:50 AM CDT, 0 minutes earlier.

Area forecast discussion, May 3, 3:50 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CDT FRI MAY 3 2013

.DISCUSSION...
RECORD COLD IS SETTLING INTO NORTH TEXAS THIS MORNING AS LOW
CLOUDS CLEAR FROM WEST TO EAST AND WINDS DIMINISH A BIT.
TEMPERATURES ARE GENERALLY IN THE MID/UPPER 30S TO LOW 40S ACROSS
THE AREA WITH NORTHWEST WINDS DIMINISHING TO AROUND 10KTS. THE
CENTER OF THE STRONG UPPER LOW THAT HELPED SEND THE COLDER AIR
SOUTHWARD IS LOCATED ACROSS KANSAS EARLY THIS MORNING. THIS UPPER
LOW WILL DETACH FROM THE MAIN FLOW AND BECOME CLOSED OFF OVER THE
MID MISSISSIPPI VALLEY LATER TONIGHT. STRONG SUBSIDENCE IS
CURRENTLY OVERSPREADING NORTH TEXAS RESULTING IN THE RAPID
DEPARTURE OF THE LOW CLOUDS. WE SHOULD SEE SUNNY SKIES ACROSS MOST
AREAS WITH POSSIBLY SOME LOW CLOUDS LINGERING ACROSS THE FAR
NORTHEAST COUNTIES THROUGH MIDDAY.

THE MAIN CONCERN FOR TODAY WILL BE WINDS AND TEMPERATURES GIVEN
THE CLOSE PROXIMITY TO THE UPPER LOW JUST TO THE NORTHEAST. LATEST
VAD WIND PROFILES FROM FORT WORTH INDICATE 50KTS AT 3000 FT. MODEL
GUIDANCE INDICATES THIS BAND OF STRONGER WINDS WILL PERSIST
THROUGH MIDDAY ACROSS NORTH TEXAS BEFORE SHIFTING A LITTLE FARTHER
TO THE EAST. WITH SUNNY SKIES AND STRONG SUBSIDENCE ACROSS THE
REGION...DEEP MIXING IS EXPECTED THROUGH LATE AFTERNOON. FORECAST
SOUNDINGS FROM THE NAM INDICATE THAT WE WILL MIX TO NEAR 700MB BY
MID AFTERNOON. THIS WOULD SUGGEST THAT THESE STRONGER WINDS ALOFT
WILL MIX DOWN...SO IT COULD BE QUITE GUSTY TODAY DESPITE THE
LOWER THAN EXPECTED MOS GUIDANCE WINDS. ITS NOT TOTALLY CLEAR WHY
THE MOS WINDS SEEM LOW GIVEN THE DEEP MIXING AND RATHER STRONG
WINDS ALOFT. THE SURFACE PRESSURE GRADIENT DOES WEAKEN THROUGHOUT
THE DAY WHICH MAY BE A FACTOR. GIVEN THE CLOSE PROXIMITY TO THE
UPPER LOW AND ITS ASSOCIATED STRONGER WIND FIELDS AND THE EXPECTED
MIXING...WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE EASTERN
HALF OF THE CWA THROUGH MID AFTERNOON. IF WINDS ARE WEAKER THAN
ANTICIPATED...THE MORNING SHIFT CAN CANCEL IT EARLY. TEMPERATURES
WILL BE COOL TODAY WITH HIGHS ACROSS THE REGION EXPECTED TO TOP
OUT IN THE UPPER 50S AND LOW 60S.

A SLOW WARMUP IS EXPECTED THROUGH THE WEEKEND...ALTHOUGH LATEST
GUIDANCE DOES SHOW SOME WRAP AROUND MOISTURE WORKING ITS WAY BACK
INTO NORTH TEXAS BY SUNDAY. WITH THIS ADDITIONAL CLOUD COVER
EXPECTED...TEMPERATURES WILL BE COOLER ESPECIALLY ACROSS THE NORTH
AND NORTHEAST DURING THE DAY SUNDAY. HAVE UNDERCUT MOS
TEMPERATURES BY A FEW DEGREES SUNDAY ALONG THE I-20 CORRIDOR
NORTHWARD TO THE RED RIVER.

EARLY NEXT WEEK WEAK MID LEVEL RIDGING OVERSPREADS NORTH TEXAS
KEEPING THINGS DRY AND PROGRESSIVELY WARMER. MOST AREAS SHOULD BE
BACK IN THE 80S BY TUESDAY. AN UPPER LOW WHICH WILL INITIALLY BE
CLOSED OFF WEST OF CALIFORNIA ON MONDAY WILL SLOWLY MOVE EASTWARD
AND WEAKEN THROUGH THE WEEK. THIS WILL ALLOW MOIST SOUTHERLY FLOW
TO ESTABLISH ITSELF ACROSS THE SOUTHERN PLAINS. AS WEAK ASCENT
OVERSPREADS THE PLAINS BY TUESDAY AFTERNOON...SCATTERED DRYLINE
THUNDERSTORMS COULD INITIATE. THIS ACTIVITY IS EXPECTED TO BE WEST
OF THE AREA ON TUESDAY. A MORE ACTIVE FEW DAYS MAY BE HAD WED
THROUGH FRIDAY ACROSS NORTH TEXAS AS BETTER FORCING GETS
CONCENTRATED OVER THE REGION. ITS TOO EARLY TO ASSESS SEVERE
POTENTIAL IN DETAIL BUT MODEL CONSENSUS AT THIS TIME INDICATES
WEAK DEEP LAYER WIND FIELDS WHICH MAY INHIBIT A MORE ROBUST SEVERE
WX EPISODE. WILL HAVE SOME 20 POPS IN FOR THE WED THROUGH FRI
TIMEFRAME AND REFINE THESE AT IT GETS CLOSER.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  62  43  68  48  66 /   0   0   0   0   0
WACO, TX              64  39  73  45  71 /   0   0   0   0   0
PARIS, TX             58  36  59  43  64 /   0   5   5   5   0
DENTON, TX            61  37  66  45  65 /   0   0   0   0   0
MCKINNEY, TX          61  39  64  45  65 /   0   0   0   0   0
DALLAS, TX            63  44  69  50  66 /   0   0   0   0   0
TERRELL, TX           60  38  66  45  66 /   0   0   0   0   0
CORSICANA, TX         63  41  70  46  67 /   0   0   0   0   0
TEMPLE, TX            64  40  75  45  72 /   0   0   0   0   0
MINERAL WELLS, TX     66  38  69  43  67 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR TXZ091-092-
100>102-115>117-129.

&&
Hazardous weather outlook, May 2, 9:25 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT THU MAY 2 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
925 PM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

WIND CHILL READINGS MAY OCCASIONALLY DROP INTO 20S AND 30S LATE
TONIGHT. A VERY LATE SEASON FREEZE IS POSSIBLE FOR LOCATIONS
GENERALLY NORTHWEST OF A LINE FROM EASTLAND TO WEATHERFORD TO
GAINESVILLE LATE TONIGHT INTO EARLY FRIDAY MORNING...ESPECIALLY
AREAS MORE SHELTERED FROM THE WIND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING ACROSS NORTH TEXAS. IT IS TOO EARLY TO ASSESS THE SEVERE
WEATHER POTENTIAL WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.